Oklahoma, 2003

Hail in Oklahoma, March 24, 2003

March 24, 2003 · NWS OUN · 10 events in 4 counties and zones

10 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 24, 3:28 PM CST, 5 hours 27 minutes earlier.

Area forecast discussion, Mar 24, 3:28 PM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
328 PM CST MON MAR 24 2003

MAIN CONCERNS IN THE SHORT TERM WILL BE CHANCES OF SHOWERS AND
STORMS AS COLD FRONT PUSHES ACROSS FA TONIGHT INTO EARLY
TUESDAY.  SERIES OF WAVES WILL MOVE ACROSS SOUTHERN PLAINS
OVER NEXT 24 HOURS AND THIS COMBINED WITH FRONT WILL BRING CHANCE
OF TSRA...WITH BEST CHANCE ACROSS EASTERN SECTIONS.  ETA DEVELOPS
PRECIP TO THE NORTHEAST THIS AFTERNOON AND THEN DEVELOPS
STORMS/RAIN TO THE SOUTHWEST THIS EVENING.  THINK BETTER CHANCE
WILL BE WITH WAVE CURRENTLY ACROSS EASTERN NEVADA ON TUESDAY.

HIGH TEMPERATURES ON TUESDAY WILL BE DEPENDENT ON CLOUDS WHICH
SHOULD BE MORE PERSISTENT ACROSS SOUTHERN SECTIONS...WILL GO
WITH A BLEND OF GUIDANCE FOR HIGHS.

AFTER SYSTEM ON TUESDAY WILL SEE DRY CONDITIONS THROUGH THURSDAY
WITH WARMER TEMPERATURES.

BETTER CHANCE OF TSRA LATE THURSDAY INTO FRIDAY AS STRONG SYSTEM
DEVELOPS TO THE WEST.  NOT MANY CHANGES TO CURRENT FORECAST FOR
WEATHER...BUT HAVE COOLED TEMPERATURES FOR OVERNIGHT FRIDAY INTO
SATURDAY.  APPEARS THAT WEEKEND WILL BE DRY WITH RATHER COOL
MORNINGS SATURDAY AND SUNDAY.

FCSTID = SIX

OKC  49 62 38 68 /  20 20 00 00
HBR  47 62 37 70 /  10 10 00 00
SPS  49 64 40 71 /  10 10 00 00
GAG  41 63 33 71 /  30 10 00 00
PNC  46 62 36 67 /  40 20 00 00
DUA  55 65 43 70 /  20 40 10 00

.OKC...
OK...NONE.
TX...NONE.
Hazardous weather outlook, Mar 24, 12:00 PM CST, 8 hours 55 minutes before
OKZ004>048-050>052-TXZ083>090-251300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST MON MAR 24 2003

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS PARTS OF
NORTHERN AND CENTRAL OKLAHOMA. SEVERE THUNDERSTORMS ARE NOT
EXPECTED.

DISCUSSION...
A COLD FRONT ACROSS EASTERN KANSAS...NORTHWEST OKLAHOMA AND THE
TEXAS PANHANDLE AT MIDDAY MONDAY WILL MOVE INTO CENTRAL AND
SOUTHWEST OKLAHOMA BY EARLY THIS EVENING...AND INTO SOUTHEAST
OKLAHOMA BY TUESDAY MORNING. LIMITED LOW LEVEL MOISTURE WILL BE
AVAILABLE AHEAD OF THE FRONT...SO THUNDERSTORMS ARE NOT EXPECTED TO
FORM ALONG OR AHEAD OF THE FRONT. HOWEVER...THUNDERSTORMS WILL BE
POSSIBLE TONIGHT NORTH OF THE COLD FRONT...WHERE LIFTING AND
MARGINAL INSTABILITY MAY ALLOW A FEW ELEVATED STORMS TO DEVELOP.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY MAR 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY HIGH TO EXTREME FIRE DANGER WILL EXIST THIS AFTERNOON OVER MUCH
OF NORTH CENTRAL...CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS. REFER TO THE FIRE DANGER STATEMENT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
LINGERING THUNDERSTORMS WILL BE CONTINUING OVER PORTIONS OF CENTRAL
AND SOUTHEAST OKLAHOMA...MAINLY TUESDAY MORNING.

MORE THUNDERSTORMS WILL BE POSSIBLE OVER NORTHWEST OKLAHOMA
THURSDAY... SPREADING OVER CENTRAL AND SOUTHERN OKLAHOMA...AND
WESTERN NORTH TEXAS THURSDAY NIGHT AND FRIDAY.

OTHER HAZARDOUS WEATHER...
SOUTH WINDS WILL RETURN TO THE ENTIRE AREA BY WEDNESDAY NIGHT.
STRONG SOUTH WINDS ON THURSDAY MAY RESULT IN ANOTHER DAY OF VERY
HIGH TO EXTREME FIRE DANGER OVER POARTS OF THE AREA.

THERE IS A POSSIBILITY OF FROST OR FREEZE CONDITIONS BY SATURDAY
MORNING...MAINLY ACROSS WESTERN AND NORTHERN OKLAHOMA.

24

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 hail. Local standard time, as filed.

Hail, Grady

When
March 24, 8:55 PM CST
Where
Grady County, 2 mi E of Middleberg
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.100, -97.550

Hail, McClain

When
March 24, 9:02 PM CST
Where
McClain County, Blanchard
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.133, -97.667

Hail, Canadian

When
March 24, 10:04 PM CST
Where
Canadian County, 3 mi N of Yukon
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.550, -97.750

Hail, Oklahoma

When
March 24, 10:30 PM CST
Where
Oklahoma County, Oklahoma City
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.483, -97.533

Hail was reported at NW 10th and Interstate 44.

Hail, Oklahoma

When
March 24, 11:15 PM CST
Where
Oklahoma County, Oklahoma City
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.483, -97.533

Hail was reported at Portland and Interstate 40.

Hail, Oklahoma

When
March 24, 11:15 PM CST
Where
Oklahoma County, Oklahoma City
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.483, -97.533

Hail was reported at Shartel and Reno.

Hail, Oklahoma

When
March 24, 11:20 PM CST
Where
Oklahoma County, Oklahoma City
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.483, -97.533

Hail was reported at 63rd and Sooner Road.

Hail, Oklahoma

When
March 24, 11:20 PM CST
Where
Oklahoma County, Oklahoma City
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.483, -97.533

Hail was reported at Britton Road and Sooner Road.

Hail, Oklahoma

When
March 24, 11:27 PM CST
Where
Oklahoma County, Oklahoma City
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.483, -97.533

Hail was reported at the county emergency operations center at 63rd and Midwest Blvd.

Hail, Oklahoma

When
March 24, 11:38 PM CST
Where
Oklahoma County, Jones
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.567, -97.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344467, 5344468, 5344466, 5344465, 5344461, 5344464, 5344462, 5344463, 5344460, 5344459.